| Home | E-Submission | Sitemap | Contact Us |  
logo
The Korean Journal of Medicine 2006;71(2): 224-228.
광방기에 의해 발생한 Chinese Herb Nephropathy 1예
이재욱, Min Jung Sohn, Nam Joo Heo, Kwon Wook Joo, Yoon Chul Jung, Jung Sang Lee, Jin Suk Han
.
A case of chinese herb nephropathy induced by aristolochia fangchi
Jay Wook Lee, Min Jung Sohn, Nam Joo Heo, Kwon Wook Joo, Yoon Chul Jung, Jung Sang Lee, Jin Suk Han
Seoul National University College of Medicine
ABSTRACT
Chinese herb nephropathy (CHN) is characterized by progressive tubulointerstitial nephritis and development of renal failure in a couple of years after diagnosis. Aristolochic acid (AA) is believed to be associated with the development of CHN. The authors report a case of CHN in which AA in the herb regimen was identified by high-performance liquid chromatography (HPLC). A 32-year-old female presented with nausea, vomiting and generalized weakness. She had been taking Chinese herbs for symptomatic care. Clinical and laboratory examinations revealed Fanconi syndrome, renal failure, and severe anemia. Renal biopsy showed severe tubulointerstitial nephritis with moderate tubular atrophy and interstitial fibrosis. She developed end-stage renal failure 4 months after diagnosis. The herb she had been taking was Aristolochia fangchi. HPLC technique was used to identify AA and to measure its concentration in the herb. From the clinical and laboratory data, the patient was diagnosed with CHN caused by aristolochic acid. Key Words : Aristolochic acids, Aristolochia, Tubulointerstitial nephritis
Editorial Office
101-2501, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-2271-6791   Fax: +82-2-790-0993    E-mail: kaim@kams.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Association of Internal Medicine. All rights reserved.                powerd by m2community